MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX072-115-08MP
Medical Device Problem Codes Difficult to Advance (2920); Unintended Movement (3026); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient had an aneurysm in the horizontal segment of the middle cerebral artery, and the surgeon planned to treat it with a dense mesh stent pipeline + coil.The surgery began with establishing an access, pushing a 6fnavien, and planning to insert a marksman and echelon in parallel with the navien.In actual operation, after the 6fnavien reached the ophthalmic artery, it could not be pushed up any further and stabilized at the horizontal segment of the cavernous sinus.So the surgeon changed their strategy and delivered the marksman, encountering resistance in the distal section during the delivery process.After finally raising the marksman up to m2, when delivering the echelon, the marksman tip was unstable and fell off again.The surgeon repeated operations twice and found that the marksman and echelon were unstable in the navien.In order to prevent accidents when deploying the pipeline later, the surgeon replaced it with a new microcatheter phenom27 and 5fnavien, re-punctured on the left side, punctured both sides, deployed the pipeline on one side, and filled the coil on the other side to treat the aneurysm.The reported devices and any accessory devices were prepared and the catheters were flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of an aneurysm of the internal carotid middle cerebral artery.It was noted the patient's vessel tortuosity was moderate.The access vessel was the femoral artery with a 8mm diameter.Ancillary devices include a 8f puncture sheath, 8f guiding catheter, echelon 10, marksman, and phenom 27 microcatheters, sychro guidewire, and qc-4-8-3d, apb-3.5-10-3d, apb-2-6-3d coils.Additional information was received that there was catheter kick back.The cause of the resistance may have been due to vascular tortuosity and excessive system tension.
 
Additional Manufacturer Narrative
Continuation of d10: product id fa-55150-1030 (lot: 227258509); product type: ; implant date n/a; explant date n/aproduct id unk-nv-echelon (lot: unknown); product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the marksman and navien catheters were returned for analysis within a shipping box, a plastic pouch, and opened inner pouches.¿ damage location details: no damages were found with the marksman catheter hub.The marksman catheter body was found kinked at ~17.0cm from the proximal end of the catheter hub.The marksman catheter distal tip was found to be in good condition.No damages were found with the navien catheter hub.The navien catheter body was found damaged at ~1.0cm from the catheter distal tip.The navien catheter distal marker/tip was found crushed.¿ testing/analysis: the marksman catheter surface was hydrated and the navien catheter flushed.The marksman catheter was then inserted into the navien catheter.However, the marksman catheter could not exit the distal tip of the navien catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21375921
Report Number2029214-2025-00414
Device Sequence Number8431788
Product Code DQY
UDI-Device Identifier00847536017924
UDI-Public00847536017924
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2026
Device Model NumberRFX072-115-08MP
Device Catalogue NumberRFX072-115-08MP
Device Lot NumberB682036
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age57 YR
Patient SexFemale
Patient Weight60 KG